Unknown

Dataset Information

Critical heart failure associated with beta-blocker-induced cardiac phospholipidosis: a case report.


ABSTRACT:

Background

Drug-induced phospholipidosis (DIPL) is an acquired lysosomal storage disorder characterized by the accumulation of lamellar bodies and phospholipids, typically associated with the use of cationic amphiphilic drugs (CADs). Over 200 marketed CADs, including widely prescribed β-blockers, have the potential to induce phospholipid deposition in various organs. In rare cases, DIPL may lead to secondary cardiomyopathy.

Case summary

We report the case of a 70-year-old man with a history of hypertension, permanent atrial fibrillation, and Stanford type B aortic dissection. The patient presented with a 2-week history of worsening dyspnoea. Examination revealed cardiomegaly, elevated B-type natriuretic peptide, and left ventricular dysfunction with an ejection fraction of 2

SUBMITTER: Kaneko M 

PROVIDER: S-EPMC11630001 | biostudies-literature | 2024 Dec

REPOSITORIES: biostudies-literature